MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMPOSITE INTERFERENCE SCREW CANNULATED DELTA TAPERED 11X35MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. BIO-COMPOSITE INTERFERENCE SCREW CANNULATED DELTA TAPERED 11X35MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number AR-5035TC-11
Health Effect - Clinical Codes Unspecified Infection (1930); Fungal Infection (2419)
Date of Event 01/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested for evaluation but remained in the patient, therefore the complainant's event could not be verified.Device history record review revealed nothing relevant to this event; no issues were found with the sterilization of this lot.This device is supplied sterile.Based on the information provided, a definitive cause for the post-operative infection could not be determined.The most likely cause for this type of event is a nosocomial source or patient non-compliance with post-op wound care directions.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the ar-1588-20 retrobutton ((b)(4)) along with the ar-5035tc-11 11 mm x 35 mm delta tapered biocomposite interference screw ((b)(4)) were being used in a knee procedure that took place on (b)(6) 2016.The procedure was completed successfully.The patient developed an infection in the knee after the surgery and was brought back in on (b)(6) 2017 to do a wash out.A culture was performed and found the presence of aspergillus (a fungus).Post op x-rays were also taken at this time.According to the surgeon, the patient may have to come back to have a second surgery.Update:01/27/2017- rep stated that the patient was discharged and facility infection control is looking into this incident.No other surgeries have been scheduled.

Brand Name
BIO-COMPOSITE INTERFERENCE SCREW CANNULATED DELTA TAPERED 11X35MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6300544
Report Number1220246-2017-00011
Device Sequence Number810797
Product Code MAI
UDI-Device Identifier00888867035522
UDI-Public00888867035522
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K071176
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/01/2017
Device Catalogue NumberAR-5035TC-11
Device Lot Number401163
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2017
Initial Report FDA Received Date02/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;